Nebraska, 2014

Hail and Damaging Wind in Nebraska, May 31, 2014

May 31, 2014 · NWS CYS · 4 events in 2 counties and zones

Thunderstorms in the central Nebraska Panhandle produced large hail and strong winds.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
4

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CYS wrote it up.

Thunderstorms in the central Nebraska Panhandle produced large hail and strong winds.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cheyenne, WY wrote its last area forecast discussion before the first event at May 31, 7:06 PM MST, 10 minutes earlier.

Area forecast discussion, May 31, 7:06 PM MST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
806 PM MDT SAT MAY 31 2014

.UPDATE...
ISSUED AT 753 PM MDT SAT MAY 31 2014

ASIDE FROM A FEW REMAINING THUNDERSTORMS...CONVECTION HAS WANED AS
IT HAS SHIFTED EAST OVER THE PAST FEW HOURS. SO HAVE OPTED TO CANX
THE SEVERE THUNDERSTORM WATCH PREVIOUSLY ISSUED FOR THE SOUTHEAST
WYOMING PLAINS AS WELL AS SIOUX AND SCOTTS BLUFF COUNTIES IN
NEBRASKA. A FEW THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE OVER
THE WESTERN NEBRASKA PANHANDLE FOR THE NEXT FEW HOURS. A FEW OF
THESE THUNDERSTORMS MAY PRODUCE SMALL AND A BRIEF PERIOD OF HEAVY
RAIN. THERE IS A GAP AFTER THIS INITIAL BAND OF CONVECTION...WITH
PERHAPS SOME LIGHT SHOWER ACTIVITY MOVING IN FROM THE WEST LATER
TONIGHT.

UPDATE ISSUED AT 505 PM MDT SAT MAY 31 2014

CONVECTION IS GETTING TOGETHER LATE THIS AFTERNOON. WE HAVE ISSUED
A SEVERE WEATHER WATCH FOR OUR NORTHERN COUNTIES THROUGH 11 PM
THIS EVENING. UPDATES HAVE BEEN SENT.

&&

.SHORT TERM...(THIS AFTERNOON THROUGH SUNDAY NIGHT)
ISSUED AT 300 PM MDT SAT MAY 31 2014

SEVERE POTENTIAL FOR THIS AFTN AND EVENING IS STILL
UNCERTAIN...MAINLY DUE TO THE MARGINAL FLOW ALOFT AND DEEP LAYER
SHEAR. SPC MESOANALYSIS SHOWS GOOD INSTABILITY WITH MLCAPES OF
1000-1500 J/KG ALONG AND EAST OF THE LARAMIE RANGE.
HOWEVER...BULK SHEAR OF 25-30 KTS IS STILL RATHER MARGINAL TO GET
STORMS MORE ORGANIZED INTO SUPERCELLS. A FEW CELLS HAVE DEVELOPED
IN THE CHUGWATER AREA OVER THE PAST HOUR AND HAVE NOT REALLY
STRENGTHENED AS IT PUSHED OVER THE PLAINS. MODELS DO INDICATE THAT
THE BULK SHEAR INCREASES TO 35-40 KTS BY AROUND 00Z AS THE UPPER
TROUGH PUSHES INTO WESTERN WY. STRONGEST FORCING FOR ASCENT FROM
THE TROUGH IS GENERALLY ACROSS THE NORTHERN COUNTIES. THE HRRR
MODEL SHOWS INITIALLY DISCRETE CELLS OVER PLATTE AND CONVERSE
COUNTIES LATE THIS AFTN THAT MERGE INTO A LINE/MULTICELL CLUSTER
OVER THE NORTHERN NEBRASKA PANHANDLE. WILL MAINTAIN THE SVR
WORDING WITH LARGE HAIL IN THE GRIDS SINCE CONDITIONS ARE BECOMING
MORE FAVORABLE BY THIS EVENING. UPPER TROUGH PUSHES ACROSS WY
OVERNIGHT WITH THE TROUGH AXIS OVER THE NEBRASKA PANHANDLE BY SUN AFTN.

SFC FRONT ASSOCIATED WITH THE UPPER TROUGH IS PROGGED TO HAVE
MOVED OVER MUCH OF THE CWA BY 18Z SUN WITH BOUNDARY LAYER FLOW
TURNING WEST TO NORTHWEST. THE DRIER AIRMASS BEHIND THE FRONT
COMBINED WITH LARGE SCALE SUBSIDENCE SHOULD LIMIT STORM COVERAGE
COMPARED TO THIS AFTN. THERE IS SOME DISAGREEMENT ON HOW MOIST IT
WILL BE OVER THE PANHANDLE IN THE POST FRONTAL AIRMASS...WITH THE
GFS SHOWING DEWPOINTS IN THE 40S AND THE MORE MOIST NAM IN THE MID
50S. TEND TO THINK THAT THE STRONGEST STORMS WILL BE EAST OF THE
CWA IN THIS PATTERN...HOWEVER WILL HAVE TO WATCH FAR EASTERN ZONES
SINCE WINDS ALOFT ARE STRONGER AND BULK SHEAR ARE 40-45 KTS. SPC
HAS MUCH OF THE PANHANDLE IN A SLIGHT RISK FOR TOMORROW.

.LONG TERM...(MONDAY THROUGH SATURDAY)
ISSUED AT 300 PM MDT SAT MAY 31 2014

UPPER LEVEL RIDGING CONTINUING TO BE FORECAST TO MOVE INTO WESTERN
WYOMING MONDAY. FOR THE MOST PART...MONDAY LOOKS TO BE OUR DRIEST
DAY. LATEST NAM/WRF IS SHOWING SOME POPS DOWN OVER THE SOUTHERN
PANHANDLE MONDAY EVENING. DO THINK FOR THE MOST PART THOUGH THAT
EVERYONE WILL BE DRY.

TUESDAY CONTINUES TO SHOW AN INCREASED THREAT FOR SEVERE
THUNDERSTORMS AS THE UPPER RIDGE MOVES EAST AND A STRONG SHORTWAVE
MOVES INTO SOUTHWEST WYOMING. LOW LEVEL SOUTHEASTERLY WINDS IN THE
PANHANDLE WITH LOW LEVEL POOLING OF MOISTURE TUESDAY MORNING.
AFTER 18Z...GFS SHOWING AN 80 TO 85KT JET TO MOVE THROUGH SOUTHERN
WYOMING...WITH MUCH OF OUR NORTHERN COUNTIES IN THE FAVORABLE LFQ
OF THE JET. SHORTWAVE MOVES THROUGH DURING THE HEAT OF THE DAY.
FAVORABLE SHEAR FOR LARGE HAIL ACROSS CONVERSE...NIOBRARA COUNTIES
IN EAST CENTRAL WYOMING AND THE NORTHERN PANHANDLE. SINCE IT HAS
BEEN SHOWING THIS SETUP FOR SEVERAL DAYS NOW...WENT AHEAD AND
ADDED SEVERE THUNDERSTORMS INTO THE FORECAST FOR TUESDAY
AFTERNOON/EARLY EVENING.

ANOTHER WEAK SHORTWAVE FOR WEDNESDAY SHOULD KEEP SOME LOW CHANCE
POPS. SEVERE CHANCES SHOULD BE MINIMAL AS JET SAGS SOUTH INTO
SOUTHERN COLORADO...BUT WE WILL NEED TO WATCH. STRONGER SHORTWAVE
LOOKS TO MOVE THROUGH THE AREA FRIDAY INTO SATURDAY. BOTH THE GFS
AND ECMWF VERY SIMILAR ON WHERE POPS ARE EXPECTED TO BREAK OUT
FRIDAY EVENING. COULD BE OUR NEXT SEVERE THUNDERSTORM CHANCE AT
THAT TIME.

&&

.AVIATION...(FOR THE 00Z TAFS THROUGH 00Z SUNDAY AFTERNOON)
ISSUED AT 505 PM MDT SAT MAY 31 2014

CONVECTION BECOMING STRONG THIS AFTERNOON FOR AIRPORTS EAST OF
THE LARAMIE RANGE IN SOUTHEAST WYOMING AND AFTER 23Z FOR OUR
NEBRASKA PANHANDLE AIRPORTS. SOME QUESTION ON CAPPING STILL
INHIBITING CONVECTION OVER THE SOUTHERN PANHANDLE AND LATEST HRRR
FORECAST SUGGESTS THAT KSNY AND MAYBE KBFF WILL STAY DRY. WILL GO
WITH A CHANCE AND ADDED VCTS TO THESE TAFS. SHOULD NOT SEE THE
WIDESPREAD STRATUS THAT WE SAW THIS MORNING FOR SUNDAY MORNING AS
WINDS TURN MORE WESTERLY.

ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THIS
AFTERNOON/EVENING. SOME STRONG TO SEVERE THUNDERSTORMS ARE
EXPECTED WITH STRONG WINDS AND LARGE HAIL.

&&

.FIRE WEATHER...
ISSUED AT 300 PM MDT SAT MAY 31 2014

MINIMAL FIRE WEATHER CONCERNS THROUGH EARLY NEXT WEEK.  A MOIST
AIRMASS IN PLACE THIS AFTERNOON...ESPECIALLY TO THE EAST OF THE
LARAMIE RANGE WHERE SCATTERED SHOWERS AND THUNDERSTORMS WILL BE
POSSIBLE THROUGH THIS EVENING.  A FRONT WILL PASS OVER THE REGION ON
SUN MORNING WITH DRIER CONDITIONS BEHIND IT ALONG WITH BREEZY WEST
WINDS.  MINIMUM AFTERNOON HUMIDITY VALUES WILL FALL TO AROUND 20
PERCENT FOR AREAS TO THE WEST OF THE LARAMIE RANGE BY EARLY NEXT
WEEK.

&&

.CYS WATCHES/WARNINGS/ADVISORIES...
WY...NONE.
NE...NONE.
&&

UPDATE...HAHN
SHORT TERM...FINCH
LONG TERM...CLAYCOMB
AVIATION...CLAYCOMB
FIRE WEATHER...FINCH
Hazardous weather outlook, May 31, 9:43 AM MST, 9 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHEYENNE WY
1043 AM MDT SAT MAY 31 2014

NEZ002-003-019>021-054-055-095-096-WYZ101>103-106>108-117>119-
011645-
DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL-CHEYENNE-
NORTH SIOUX-SOUTH SIOUX-CONVERSE COUNTY LOWER ELEVATIONS-
NIOBRARA COUNTY-NORTH LARAMIE RANGE-
CENTRAL LARAMIE RANGE AND SOUTHWEST PLATTE COUNTY-
EAST PLATTE COUNTY-GOSHEN COUNTY-SOUTH LARAMIE RANGE FOOTHILLS-
CENTRAL LARAMIE COUNTY-EAST LARAMIE COUNTY-
1043 AM MDT SAT MAY 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA
PANHANDLE...SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

SCATTERED THUNDERSTORMS WILL FORM INITIALLY OVER THE LARAMIE RANGE
EARLY THIS AFTERNOON THEN MOVE EAST OVER THE PLAINS DURING THE
REST OF THE AFTERNOON INTO THIS EVENING. A FEW STRONG OR SEVERE
STORMS ARE POSSIBLE WITH LARGE HAIL THE MAIN THREAT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

CHANCES FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS WILL REMAIN
FOR MOST DAYS THIS PERIOD.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON INTO THE EVENING.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

WYZ104-105-109>116-011645-
FERRIS/SEMINOE/SHIRLEY MOUNTAINS-SHIRLEY BASIN-
CENTRAL CARBON COUNTY-NORTH SNOWY RANGE FOOTHILLS-
SOUTHWEST CARBON COUNTY-SIERRA MADRE RANGE-
UPPER NORTH PLATTE RIVER BASIN-SNOWY RANGE-LARAMIE VALLEY-
SOUTH LARAMIE RANGE-
1043 AM MDT SAT MAY 31 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL WYOMING AND
SOUTHEAST WYOMING.

.DAY ONE...THIS AFTERNOON AND TONIGHT

WIDELY SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND
EVENING. NO SEVERE STORMS ARE ANTICIPATED HOWEVER.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS TUESDAY
THROUGH FRIDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE REQUIRED THROUGH TONIGHT.

&&

THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND
CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT...
HTTP://WEATHER.GOV/CHEYENNE

FINCH

In the hours before

Special weather statement, May 31, 5:14 PM MST, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
614 PM MDT SAT MAY 31 2014

NEZ003-019-095-096-WYZ108-010100-
BOX BUTTE NE-GOSHEN COUNTY WY-NORTH SIOUX NE-SCOTTS BLUFF NE-SOUTH
SIOUX NE-
614 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN SIOUX...EASTERN
GOSHEN...NORTHWESTERN SCOTTS BLUFF AND SOUTHWESTERN BOX BUTTE
COUNTIES UNTIL 700 PM MDT...

AT 609 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTH OF
TORRINGTON TO STEGALL...AND MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THESE STORMS.

LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...
  MITCHELL...
  LAKE ALICE...
  WATSON RANCH...
  AGATE FOSSIL BEDS NATIONAL MONUMENT...

IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.

&&

LAT...LON 4253 10376 4205 10328 4183 10394 4215 10431
TIME...MOT...LOC 0014Z 235DEG 30KT 4216 10416 4191 10385

MAZUR
Local storm report, May 31, 5:48 PM MST, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
648 PM MDT SAT MAY 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             DULL CENTER             43.41N 104.96W
05/31/2014  E1.00 INCH       CONVERSE           WY   CO-OP OBSERVER

            MOSTLY DIME SIZED. A FEW QUARTER.

&&

HAMMER
Special weather statement, May 31, 6:01 PM MST, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
701 PM MDT SAT MAY 31 2014

NEZ002-003-019-096-010145-
BOX BUTTE NE-DAWES NE-SCOTTS BLUFF NE-SOUTH SIOUX NE-
701 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SIOUX...EXTREME
NORTHEASTERN SCOTTS BLUFF...SOUTHERN DAWES AND BOX BUTTE COUNTIES
UNTIL 745 PM MDT...

AT 700 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 9 MILES SOUTHEAST OF WATSON RANCH...OR 21 MILES
NORTH OF SCOTTSBLUFF...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  KILPATRICK LAKE...
  HEMINGFORD...
  BEREA...

&&

LAT...LON 4253 10308 4216 10282 4200 10353 4225 10374
TIME...MOT...LOC 0101Z 246DEG 30KT 4216 10350

MAZUR
Special weather statement, May 31, 6:09 PM MST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
709 PM MDT SAT MAY 31 2014

WYZ102-010145-
NIOBRARA COUNTY WY-
709 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN NIOBRARA COUNTY UNTIL
745 PM MDT...

AT 705 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 13 MILES EAST OF DULL CENTER...OR 44 MILES WEST
OF EDGEMONT...MOVING EAST AT 10 MPH.

HAIL UP TO THE SIZE OF PENNIES IS EXPECTED WITH THIS STORM...ALONG
WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
MAINLY RURAL AREAS OF NORTHERN NIOBRARA COUNTY.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4344 10440 4327 10469 4336 10482 4350 10481
TIME...MOT...LOC 0109Z 288DEG 8KT 4342 10468

HAMMER
Special weather statement, May 31, 7:06 PM MST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHEYENNE WY
806 PM MDT SAT MAY 31 2014

NEZ019-021-096-010245-
MORRILL NE-SCOTTS BLUFF NE-SOUTH SIOUX NE-
806 PM MDT SAT MAY 31 2014

...SIGNIFICANT WEATHER ADVISORY FOR EXTREME SOUTHEASTERN SIOUX...
EASTERN SCOTTS BLUFF AND EXTREME WESTERN MORRILL COUNTIES UNTIL 845
PM MDT...

AT 803 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR SCOTTS BLUFF NATIONAL MONUMENT...OR 7 MILES
SOUTHWEST OF SCOTTSBLUFF...MOVING NORTHEAST AT 25 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  SCOTTSBLUFF...
  SCOTTS BLUFF NATIONAL MONUMENT...
  GERING...
  WESTERN NEBRASKA REGIONAL AIRPORT...
  MINATARE...
  LAKE MINATARE CAMPGROUND...
  MELBETA...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

&&

LAT...LON 4206 10356 4183 10328 4170 10371 4180 10384
TIME...MOT...LOC 0206Z 228DEG 20KT 4179 10372

MAZUR
Local storm report, May 31, 7:14 PM MST, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
814 PM MDT SAT MAY 31 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0813 PM     HAIL             GERING                  41.83N 103.67W
05/31/2014  M1.00 INCH       SCOTTS BLUFF       NE   LAW ENFORCEMENT

&&

HAHN

The radar

The Cheyenne radar (KCYS), 122 km away, was scanning. The volume nearest the first event began at 02:13 UTC.

Open the radar archive at this moment

Event by event

3 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Scotts Bluff

When
May 31, 7:16 PM MST to 7:17 PM MST
Where
Scotts Bluff County, Gering
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
41.830, -103.660

Quarter size hail was observed in Gering.

Thunderstorm Wind, Scotts Bluff

When
May 31, 7:30 PM MST to 7:32 PM MST
Where
Scotts Bluff County, Lake Minatare
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
41.930, -103.490

Wind gusts were estimated at 55 to 60 mph at Lake Minatare.

Hail, Box Butte

When
May 31, 7:44 PM MST to 7:46 PM MST
Where
Box Butte County, 6 mi WSW of Hemingford
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.287, -103.178

Quarter size hail was observed west of Hemingford.

Hail, Box Butte

When
May 31, 7:50 PM MST to 7:52 PM MST
Where
Box Butte County, 13.77 mi WSW of Berea
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
42.120, -103.220

Quarter size hail was observed four miles northeast of Kilpatrick Lake.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Nebraska in 2014Every state in 2014This day in weather historyWarnings in Nebraska, May 2014

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 521501, 521502, 521504, 521503.